Volume 26, 2020
|Number of page(s)||23|
|Published online||25 June 2020|
Hyperbolic Maxwell variational inequalities of the second kind*
Universität Duisburg-Essen, Fakultät für Mathematik,
** Corresponding author: email@example.com
Accepted: 19 March 2019
We analyze a class of hyperbolic Maxwell variational inequalities of the second kind. By means of a local boundedness assumption on the subdifferential of the underlying nonlinearity, we prove a well-posedness result, where the main tools for the proof are the semigroup theory for Maxwell’s equations, the Yosida regularization and the subdifferential calculus. The second part of the paper focuses on a more general case omitting the local boundedness assumption. In this case, taking into account more regular initial data and test functions, we are able to prove a weaker existence result through the use of the minimal section operator associated with the Nemytskii operator of the governing subdifferential. Eventually, we transfer the developed well-posedness results to the case involving Faraday’s law, which in particular allows us to improve the regularity property of the electric field in the weak existence result.
Mathematics Subject Classification: 35L85 / 35Q60
Key words: Hyperbolic Maxwell variational inequality / well-posedness / Nemytskii operator / minimal section operator / regularity
© EDP Sciences, SMAI 2020
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.